Alert archive / Idaho / Wind Advisories in 2008

Wind Advisory 14, NWS Pocatello, ID

April 29, 2008

NWS Pocatello, ID issued this wind advisory at Apr 29, 2008, 2:52 PM MDT. It took effect at Apr 29, 2008, 4:00 PM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2008, 2:52 PM MDT (20:52 UTC)
In effect from
Apr 29, 2008, 4:00 PM MDT
Expired
Apr 30, 2008, 3:50 AM MDT
In force
12 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 292052
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
252 PM MDT TUE APR 29 2008

...STRONG GUSTY WINDS IN THE EASTERN MAGIC VALLEY AND LOWER SNAKE
PLAIN TONIGHT...

.A STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE INTO SOUTHEAST
IDAHO TONIGHT. WINDS BETWEEN BURLEY AND POCATELLO WILL INCREASE
TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. WINDS WILL DECREASE BY
WEDNESDAY MORNING AS THE LOW PRESSURE SYSTEM MOVES SLOWLY EAST. 

IDZ021-301200-
/O.CAN.KPIH.LW.Y.0007.000000T0000Z-080501T0300Z/
/O.NEW.KPIH.WI.Y.0014.080429T2200Z-080430T1200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
252 PM MDT TUE APR 29 2008

...WIND ADVISORY IN EFFECT UNTIL 6 AM MDT WEDNESDAY...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. THE LAKE
WIND ADVISORY HAS BEEN CANCELED. 

A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST IDAHO TONIGHT.
WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH BETWEEN
6 PM MDT AND MIDNIGHT...THEN SLOWLY DECREASE THROUGH EARLY
WEDNESDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ017-301200-
/O.NEW.KPIH.WI.Y.0014.080429T2200Z-080430T1200Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
252 PM MDT TUE APR 29 2008

...WIND ADVISORY IN EFFECT UNTIL 6 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. 

A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST IDAHO TONIGHT.
WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH BETWEEN
6 PM MDT AND MIDNIGHT...THEN SLOWLY DECREASE THROUGH EARLY
WEDNESDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS75 KPIH 292228
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
428 PM MDT TUE APR 29 2008

IDZ020-300400-
/O.EXB.KPIH.WI.Y.0014.000000T0000Z-080430T0400Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
428 PM MDT TUE APR 29 2008

...WIND ADVISORY IN EFFECT UNTIL 10 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

THE APPROACH OF A STRONG COLD FRONT HAS PRODUCED SOUTHWEST WINDS
OF 25 TO 35 MPH WITH GUSTS TO 45 MPH IN THE UPPER SNAKE RIVER
PLAIN THIS AFTERNOON. STRONG GUSTY WINDS WILL LIKELY CONTINUE 
THROUGH 9 PM MDT THIS EVENING AS THE SURFACE FRONT MOVES THROUGH
THE UPPER VALLEY. WINDS ARE EXPECTED TO FALL BELOW ADVISORY LEVELS 
AFTER 10 PM WHILE REMAINING GUSTY THROUGH THE NIGHT. INDIVIDUALS
TRAVELING ALONG INTERSTATE 15 SHOULD BE PREPARED FOR STRONG GUSTY
CROSS WINDS AND REDUCED VISIBILITY DUE TO BLOWING DUST.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ017-021-301200-
/O.CON.KPIH.WI.Y.0014.000000T0000Z-080430T1200Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
428 PM MDT TUE APR 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. 

A STRONG COLD FRONT WILL MOVE THROUGH THE BURLEY AREA AFTER 5 PM
THIS EVENING AND THEN POCATELLO AND BLACKFOOT BY 7 PM. WINDS WILL
INCREASE TO 30 TO 40 MPH WITH GUSTS UP TO 50 MPH AHEAD OF AND
ALONG WITH THE FRONTAL PASSAGE THIS EVENING. STRONG GUSTY WINDS
WILL LIKELY CONTINUE THROUGH THE NIGHT BEFORE SLOWLY DECREASING
WEDNESDAY MORNING. INDIVIDUALS TRAVELING ALONG INTERSTATES 84...86
AND 15 SHOULD BE PREPARED FOR STRONG GUSTY CROSS WINDS AND REDUCED
VISIBILITY DUE TO BLOWING DUST.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 300355
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
955 PM MDT TUE APR 29 2008

IDZ020-300500-
/O.CAN.KPIH.WI.Y.0014.000000T0000Z-080430T0400Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
955 PM MDT TUE APR 29 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

WIDESPREAD WIND SPEEDS HAVE FALLEN BELOW ADVISORY LEVELS...HENCE
THE WIND ADVISORY FOR THE UPPER SNAKE RIVER PLAIN HAS BEEN
ALLOWED TO EXPIRE. BREEZY SOUTHWEST WINDS OF 15 TO 25 MPH WILL
CONTINUE THROUGHOUT THE NIGHT PRODUCING AREAS OF BLOWING DUST AND
REDUCED VISIBILITY.

$$

IDZ017-021-301200-
/O.CON.KPIH.WI.Y.0014.000000T0000Z-080430T1200Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
955 PM MDT TUE APR 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. 

MODERATE TO STRONG WEST WINDS OF 25 TO 35 MPH WERE OBSERVED
ACROSS THE EASTERN MAGIC VALLEY AND LOWER SNAKE PLAIN THIS
EVENING. GUSTY WINDS WILL LIKELY CONTINUE INTO THE EARLY MORNING
HOURS BEFORE SLOWLY DECREASING WEDNESDAY MORNING. INDIVIDUALS
TRAVELING WITHIN SOUTHEAST IDAHO SHOULD BE PREPARED FOR STRONG
GUSTY CROSS WINDS AND REDUCED VISIBILITY DUE TO BLOWING DUST
THROUGH 6 AM MDT WEDNESDAY.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 300950
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
350 AM MDT WED APR 30 2008

...WIND AFFECTING LOCAL LAKES AND ROADS TODAY...

.A COLD FRONT WILL MOVE THROUGH EASTERN IDAHO TODAY...KEEPING WIND
IN THE MODERATE TO STRONG WINDSPEEDS FOR MOST OF THE DAY IN THE
SNAKE RIVER PLAIN. THIS WILL MAKE FOR ROUGH GOING ON THE AMERICAN FALLS
RESERVOIR. IT WILL ALSO AFFECT ROADS IN THE UPPER SNAKE RIVER
PLAIN FROM IDAHO FALLS TO THE ROBERTS AREA THIS MORNING. WIND WILL
BE STRONG ENOUGH TO PICK UP THE DUST FROM RECENTLY PLOWED FIELDS
AND SEVERELY REDUCE VISIBILITY FOR THOSE DRIVING THROUGH THE
AFFECTED AREA. WIND WILL WEAKEN BY AFTERNOON...AND ENOUGH RAIN
SHOULD FALL TO REDUCE THE DUST PROBLEM SIGNIFICANTLY.

IDZ021-302200-
/O.CAN.KPIH.WI.Y.0014.000000T0000Z-080430T1200Z/
/O.NEW.KPIH.LW.Y.0008.080430T1000Z-080430T2200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
350 AM MDT WED APR 30 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. THE
WIND ADVISORY HAS BEEN CANCELLED. 

EXPECT SOUTHWEST AND WEST WIND TODAY OF 15 TO 30 MPH THIS MORNING
IN THE LOWER SNAKE RIVER PLAIN AND OVER THE AMERICAN FALLS
RESERVOIR. THESE WINDSPEEDS CAN GENERATE WAVES THAT ARE HAZARDOUS
CONDITIONS FOR SMALL BOATS. WIND SHOULD WEAKEN AROUND 4 PM THIS
AFTERNOON...ENDING THE DANGER.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

IDZ017-301100-
/O.CAN.KPIH.WI.Y.0014.000000T0000Z-080430T1200Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
350 AM MDT WED APR 30 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

WIND HAS DECREASED TO BELOW WIND ADVISORY THRESHOLDS...HOWEVER
WIND WILL REMAIN IN THE 15 TO 30 MPH RANGE THIS MORNING AND THEN 
DECREASE DURING THE AFTERNOON HOURS.

$$

IDZ020-301800-
/O.NEW.KPIH.DU.Y.0001.080430T1000Z-080430T1800Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
350 AM MDT WED APR 30 2008

...BLOWING DUST ADVISORY IN EFFECT UNTIL NOON MDT TODAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A BLOWING
DUST ADVISORY...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. 

MODERATE TO STRONG WIND WILL PICK UP ENOUGH DUST FROM RECENTLY
PLOWED FIELDS TO CREATE VERY LOW VISIBILITY THAT WILL MAKE TRAVEL
HAZARDOUS THIS MORNING. DECREASING WIND SPEED...COMBINED WITH
RAINFALL THIS MORNING AND AFTERNOON...WILL MEAN IMPROVED
VISIBILITY AND SAFER DRIVING CONDITIONS BY AFTERNOON.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 29, 2:37 PM MDT, 15 minutes earlier.

Area forecast discussion, Apr 29, 2:37 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
237 PM MDT TUE APR 29 2008

.SHORT TERM...LOW PRESSURE TROUGH WILL CROSS SOUTHEAST IDAHO
TONIGHT. 120KT JET NOSING ACROSS NORTHERN CALIFORNIA IS ON TRACK
WITH MODELS AND HOOKS ALONG THE SOUTH IDAHO BORDER THIS EVENING.
HAVE ISSUED A WIND ADVISORY FOR TONIGHT BASED ON H7 TROUGH MOVING
THROUGH...STRONG SURFACE PRESSURE GRADIENT AND VERY STRONG COLD
AIR ADVECTION. WINDS SHOULD INCREASE IN THE EASTERN MAGIC VALLEY
AND LOWER SNAKE PLAIN BETWEEN 006Z AND 12Z. OBSERVED PRECIPITATION
AND THUNDERSTORM ACTIVITY SO FAR IS WELL LESS THAN MODELS
INDICATED FOR THIS AREA. EVEN WITH ENHANCEMENT OBSERVED IN
SATELLITE NEAR BOISE. THEREFORE KEPT SNOW AMOUNTS FOR MOUNTAIN
ELEVATIONS TO A MINIMUM...MAINLY UP TO AN INCH EACH 12 HOUR PERIOD
THROUGH WEDNESDAY EVENING. TEMPERATURES SHARPLY COOLER WEDNESDAY
ABOUT 20-25F DROP IN AFTERNOON HIGHS. RESIDUAL INSTABILITY SHOWERS
WILL LINGER IN NORTHWEST FLOW OVER MOUNTAINS OF THE UPPER SNAKE
HIGHLANDS ANS EASTERN HIGHLANDS ARA THURSDAY. THEN SHORT WAVE
RIDGE MOVES IN ON FRIDAY ALLOWING FOR A MODEST REBOUND OF
TEMPERATURES. RS

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. SERN
ID STARTS PERIOD UNDER SPLIT FLOW PATTERN. WITHOUT MUCH
SUPPORT...SOME CLOUDS AND VERY SPOTTY PRECIP WILL BE THE MAIN
CAUSE FOR CONCERN THROUGH SUNDAY. EARLY MONDAY MORNING...DEEP AND
VERY BROAD CUTOFF LOW CENTERED OVER CENTRAL CANADA WILL EJECT
SMALL UPPER LEVEL DISTURBANCES AS IT SLOWLY MEANDERS ACROSS NRN
ONTARIO. AS IT DOES...UPPER WAVES WILL MAKE FOR RATHER UNSETTLED
PERIOD AS THEY WILL REFLECT VARIABLE CLOUDINESS AND INTERMITTENT
PRECIP SUN THROUGH TUE. OF IMPORTANT NOTE...GFS/ECMWF SOLUTIONS
CONTINUE TO DISAGREE ON SOLNS SAT MORNING ONWARD...TRENDED TOWARDS
GFS AS IT HAS REMAINED FAIRLY CONSISTENT FOR LAST FEW MODEL RUNS.
BROAD BRUSHED LIGHT QPF AMOUNTS AND LOW POPS FOR ENTIRE REGION. HI
AND LO TEMPS WILL BE ABOUT 5 DEGREES BELOW CLIMO AVERAGES FOR
ENTIRE FORECAST PERIOD. RENWICK

&&

.AVIATION...VFR CONDITIONS AT ALL TAF SITES WITH WINDS TO
DRAMATICALLY INCREASE AS DAY PROGRESSES.  STRONG FRONT APPROACHING
WILL TIGHTEN UP PRESSURE GRADIENT AND CAUSE WINDS POSSIBLY GUSTING
TO 40 MPH ALONG SNAKE RIVER PLAIN.  CURRENT RADAR SHOWING SOME
LIGHTNING STRIKES IN NRN ID MTNS...NOT OUT OF THE QUESTION FOR OUR
SITES AS FRONT APPROACHES.  THUS INCLUDED VCTS IN ALL SITES EXCEPT
BYI WHERE HAVE -TSRA IN TEMPO GROUP.  MVFR POSSIBLE IF/WHEN T-STORM
SETS UP OVER SITE...BESIDES THAT...VFR TO CONTINUE.  RENWICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 AM MDT WEDNESDAY FOR IDZ017-021.

&&
Hazardous weather outlook, Apr 29, 6:45 AM MDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
645 AM MDT TUE APR 29 2008

IDZ017>025-031-032-301200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
645 AM MDT TUE APR 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST IDAHO TODAY AND
WINDY CONDITIONS WILL SET IN AFTER NOON.  WIND SPEEDS OF 20 TO 30
MPH ARE EXPECTED AND A LAKE WIND ADVISORY HAS BEEN ISSUED FOR THE
AMERICAN FALLS RESERVOIR.  ISOLATED THUNDERSTORMS WILL OCCUR THIS
AFTERNOON IN THE CENTRAL MOUNTAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINDY AND MUCH COLDER CONDITIONS WILL CONTINUE WEDNESDAY WITH
ISOLATED TO SCATTERED MOUNTAIN SNOW SHOWERS AND VALLEY SNOW AND RAIN
SHOWERS.  WEAK PACIFIC SYSTEMS WILL CONTINUE TO MOVE EAST THROUGH
THE WEEKEND WITH PERIODS OF LIGHT SHOWERS.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 3:56 AM MDTLake Wind AdvisoryPIH11 hr

Nearby

Wind Advisories in Idaho, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.